, Volume 59, Issue 3, pp 293-333

The theta group and the continued fraction expansion with even partial quotients

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

F. Schweiger introduced the continued fraction with even partial quotients. We will show a relation between closed geodesics for the theta group (the subgroup of the modular group generated by z+2 and -1 / z) and the continued fraction with even partial quotients. Using thermodynamic formalism, Tauberian results and the above-mentioned relation, we obtain the asymptotic growth number of closed trajectories for the theta group. Several results for the continued fraction expansion with even partial quotients are obtained; some of these are analogous to those already known for the usual continued fraction expansion related to the modular group, but our proofs are by necessity in general technically more difficult.

Supported by The Netherlands Organization for Scientific Research (NWO).